# SDR 2009FA0000235

- Difficulty date: March 1, 2009
- Submitted: March 19, 2009
- Operation: General aviation
- Aircraft: N966TS
- Make and model: Schler ASK21
- Aircraft serial: 21820
- System (JASC): 2701 · Control Column Section
- Part: Slip Joint
- Condition: Corroded
- Location: Control Stick
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CORROSION WAS FOUND AT THE JUNCTION OF THE UPPER AND LOWER BODY OF THE FRONT SEAT CONTROL STICK ASSY.  THE UPPER STICK HALF SLIDES INTO THE LOWER STICK HALF AND IS THEN HELD TOGETHER WITH A SINGLE THROUGH BOLT.  THE CORROSION WAS DETECTED PROTRUDING FROM THE TOP OF THE JOINT WHERE THE UPPER PIECE SLIDES INTO THE LOWER PIECE OF THE ASSY.  THE EXTENT OF THE CORROSION COULD NOT BE DETERMINED WITHOUT REMOVEING AND DISASSEMBLING THE STICK.  CORROSION WAS SEVERE ENOUGH THAT SEPARATION OF THE (2) STICK PARTS WAS ACHIEVED ONLY AFTER APPLICATION OF HIGH HEAT FROM A TORCH.  THE PROBABLE CAUSE IS PERSPIRATION FROM THE PILOT`S HAND DRIPPING DOWN THE STICK TO WHERE THE PARTS ARE MATED.  CORROSION EASILY DEVELOPS WHEN THE MOISTURE CONTACTS THE BARE METAL IN THE JOINT.  WHAT IS DISTRUBING IS THAT THE ACFT HAS ONLY BEEN IN SERVICE FOR LESS THAN 2 YEARS SINCE NEW.  MFG SHOULD HAVE PROVIDED BETTER CORROSION PREVENTION OR DESIGN.  SHOULD CORROSION BE ALLOWED TO CONTINUE, THAT THE CONTROL STICK WILL ULTIMATELY FAIL.  INSP OF (2) OTHER ACFT OF THE SAME MAKE, MODEL AND IN-SERVICE TIME REVEALED SIMILAR CONDITIONS.  (K)
